Alert archive / Nebraska / Wind Advisories in 2020
Wind Advisory 16, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Nov 14, 2020, 3:31 AM CST for 8 counties in Nebraska. It took effect at Nov 14, 2020, 5:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:31 AM CST (09:31 UTC)
- In effect from
- Nov 14, 2020, 5:00 PM CST
- Expired
- Nov 15, 2020, 12:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Butler County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Pawnee County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS73 KOAX 140931 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 331 AM CST Sat Nov 14 2020 NEZ050-065-066-078-088>090-092-141745- /O.NEW.KOAX.WI.Y.0016.201114T2300Z-201115T0200Z/ Butler-Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- Including the cities of David City, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Pawnee City, and Table Rock 331 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Butler, Seward, Lancaster, Saline, Jefferson, Gage, Johnson and Pawnee Counties. * WHEN...From 5 PM this afternoon to 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
913 WWUS73 KOAX 141730 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1130 AM CST Sat Nov 14 2020 NEZ050-141830- /O.CAN.KOAX.WI.Y.0016.201114T2300Z-201115T0200Z/ Butler- Including the city of David City 1130 AM CST Sat Nov 14 2020 ...WIND ADVISORY IS CANCELLED... While it will become windy this evening, wind speeds could be just below advisory criteria. Thus the wind advisory has been cancelled. $$ IAZ079-080-090-091-NEZ067-068-091-093-150130- /O.NEW.KOAX.WI.Y.0017.201115T0300Z-201115T0700Z/ Mills-Montgomery-Fremont-Page-Cass-Otoe-Nemaha-Richardson- Including the cities of Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Plattsmouth, Nebraska City, Auburn, and Falls City 1130 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM CST SUNDAY... * WHAT...Winds becoming northwest and increasing to 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nebraska, Cass, Otoe, Nemaha and Richardson Counties. In Iowa, Mills, Montgomery, Fremont and Page Counties. * WHEN...From 9 PM this evening to 1 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NEZ065-066-078-088>090-092-150130- /O.EXT.KOAX.WI.Y.0016.201115T0000Z-201115T0500Z/ Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- Including the cities of Seward, Milford, Lincoln, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Pawnee City, and Table Rock 1130 AM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 11 PM CST THIS EVENING... * WHAT...Becoming northwest and increasing to 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lancaster, Johnson, Seward, Jefferson, Saline, Gage and Pawnee Counties. * WHEN...From 6 PM to 11 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
415 WWUS73 KOAX 142123 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 323 PM CST Sat Nov 14 2020 IAZ069-NEZ052-053-150530- /O.EXB.KOAX.WI.Y.0017.201115T0300Z-201115T1000Z/ Pottawattamie-Douglas-Sarpy- Including the cities of Council Bluffs, Omaha, Bellevue, Papillion, and La Vista 323 PM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST SUNDAY... * WHAT...Becoming northwest and increasing to 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Nebraska, Douglas and Sarpy Counties. In Iowa, Pottawattamie County. * WHEN...From 9 PM this evening to 4 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NEZ065-066-078-088>090-092-150530- /O.EXT.KOAX.WI.Y.0016.201115T0000Z-201115T0600Z/ Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- Including the cities of Seward, Milford, Lincoln, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Pawnee City, and Table Rock 323 PM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Becoming northwest and increasing to 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Johnson, Seward, Lancaster, Saline, Jefferson, Gage and Pawnee Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ079-080-090-091-NEZ067-068-091-093-150530- /O.EXT.KOAX.WI.Y.0017.201115T0300Z-201115T1000Z/ Mills-Montgomery-Fremont-Page-Cass-Otoe-Nemaha-Richardson- Including the cities of Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Plattsmouth, Nebraska City, Auburn, and Falls City 323 PM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST SUNDAY... * WHAT...Becoming northwest and increasing to 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Nebraska, Otoe, Richardson, Cass and Nemaha Counties. In Iowa, Page, Fremont, Montgomery and Mills Counties. * WHEN...From 9 PM this evening to 4 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
489 WWUS73 KOAX 150458 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1058 PM CST Sat Nov 14 2020 NEZ065-066-078-088>090-092-150600- /O.CON.KOAX.WI.Y.0016.000000T0000Z-201115T0600Z/ Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- Including the cities of Seward, Milford, Lincoln, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Pawnee City, and Table Rock 1058 PM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds of 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Johnson, Seward, Lancaster, Saline, Jefferson, Gage and Pawnee Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ069-079-080-090-091-NEZ052-053-067-068-091-093-151000- /O.CON.KOAX.WI.Y.0017.000000T0000Z-201115T1000Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Douglas-Sarpy-Cass- Otoe-Nemaha-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Auburn, and Falls City 1058 PM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... * WHAT...Northwest winds of 20 to 35 mph with gusts up to 50 mph expected. * WHERE...In Nebraska, Otoe, Richardson, Cass and Nemaha Counties. In Iowa, Page, Fremont, Montgomery and Mills Counties. * WHEN...From 9 PM this evening to 4 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 13, 11:07 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Nov 13, 11:07 PM CST, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1107 PM CST Fri Nov 13 2020 ...Updated Aviation Forecast Discussion... .UPDATE... Issued at 700 PM CST Fri Nov 13 2020 Several of the short term models this evening continue to indicate potential for low chance showers across a broad part of our area. Thus, have expanded rain chances tomorrow to encompass both northern and central portions of our CWA, although the potential is non- zero that any location in eastern Nebraska and western Iowa may see showers tomorrow. Also have decided to increase the winds for Saturday. After the passage of the front, northwest winds are expected to become gusty as the surface gradient tightens. Most locations could see gusts of 30 to 35 mph tomorrow, but farther west locations may see gusts up to 40 mph in the afternoon. While winds may diminish some overnight, strong winds are expected to return through at least mid day Sunday in portions of eastern Nebraska and western Iowa. Gusts over 30 mph will remain possible. && .DISCUSSION... Issued at 209 PM CST Fri Nov 13 2020 Satellite imagery this afternoon showing near zonal flow across the CONUS with a Pacific NW shortwave trough moving ashore. At the surface high pressure was centered over northern MO. Have decided to make some small changes to the going forecast mainly to the Saturday/Saturday night time frame. Previous runs had been advertising precip occurring on the extreme edge of the eastern CWA over southwest IA. However the latest NAM and GFS is showing post- cold front precip developing Saturday afternoon within area of isentropic upglide. Given this have decided to increase POP areal coverage mainly over the northern CWA. Otherwise regional meteograms are indicating increasing heights over the weekend will lead to a decent warming trend early next week along with dry conditions. Sat - mid 40s/around 60 Sun - mid 40s/low 50s Mon - 50s/low 60s Tue - upper 40s/mid 50s Wed - upper 50s/mid 60s Thu - mid 50s/low 60s && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1102 PM CST Fri Nov 13 2020 Low level wind shear at FL010 to FL015 at 45 knots will continue overnight at all sites. Surface winds out of the south will also remain gusty at OFK and gusts of 25 knots will continue to be possible through morning. There is a small chance that MVFR ceilings may creep into OMA for a few hours in the AM, but confidence is low at this time, so omitted from the TAF. Otherwise expect a front to move through during the day on Saturday and switch winds from south to northwest and gusts will pick up to 25 to 30 knots in the afternoon. Very small chances for a shower or some drizzle can't be ruled out during the day tomorrow at all TAF sites, but chances were too low to include in the TAF. Gusty northwest winds will die down after sunset on Saturday, but expect low level wind shear to become possible once again. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE...HB DISCUSSION...DEE AVIATION...HB
Hazardous weather outlook, Nov 13, 2:52 PM CST, 12 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 252 PM CST Fri Nov 13 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 252 PM CST Fri Nov 13 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday night through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 11:30 AM CST | Wind Advisory | OAX | Cass, Douglas, Nemaha, Otoe, Richardson, Sarpy | 17 hr |
Nearby
Wind Advisories in Nebraska, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.